Alert archive / Iowa / River Flood Warnings in 2007
River Flood Warning 31, NWS Quad Cities, IA
NWS Quad Cities, IA issued this river flood warning at Aug 23, 2007, 10:49 AM CDT for Cedar County, Johnson County, Linn County, Iowa. It took effect at Aug 26, 2007, 9:00 AM CDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Aug 23, 2007, 10:49 AM CDT (15:49 UTC)
- In effect from
- Aug 26, 2007, 9:00 AM CDT
- Expired
- Aug 23, 2007, 10:08 PM CDT
- In force
- Issued by
- NWS Quad Cities, IA
- Flood severity
- Minor
Counties Cedar County, IA, Johnson County, IA, Linn County, IA
The radar
The Quad Cities radar (KDVN), 76 km from the middle of the area, began a volume at 15:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Cedar River at Cedar Rapids (CIDI4).
- Action stage
- 10 ft
- Minor stage
- 12 ft
- Moderate stage
- 14 ft
- Major stage
- 16 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05464500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this river flood warning went out at Aug 23, 10:44 AM CDT, 5 minutes earlier.
Area forecast discussion, Aug 23, 10:44 AM CDT, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1044 AM CDT THU AUG 23 2007
.UPDATE...
TWEAKED FORECAST FOR THE REMAINDER OF TODAY...WITH MINOR CHANGES
TO THE GRIDS. PER IR SATELLITE IMAGERY...CLOUD TOPS ARE COOLING IN
ASSOCIATION WITH TSRA ACROSS CENTRAL IA. ACTIVITY DEVELOPED ON THE
NOSE OF THE STRONG/PERSISTENT 850MB JET...WITH PROFILERS
INDICATING WINDS STILL 40-45KT ACROSS OK/KS AND UP TO 30 KT IN
IA/IL. SOME 850MB CONVERGENCE WAS NOTED AS WINDS IN WI ARE ONLY
ABOUT 15 KT. AT 12Z...850MB LOW WAS ANALYZED OVER NERN NEB...WITH
SFC REFLECTION STILL EVIDENT AT 15Z ALONG WITH SFC PRESSURE FALLS
IN NWRN IA. MLCAPE/CIN FIELDS INDICATE QUITE A BIT OF STABILITY
NEAR THE GROUND STILL...THOUGH INSTABILITY WAS STARTING TO BUILD
IN THE MO RIVER VALLEY NEAR THE NEB/KS/MO BORDER AREA AS WELL AS
IN ERN IA/NWRN IL AHEAD OF ONGOING STORMS. SEVERE THREAT REMAINS
IN THE REGION AS ONGOING TSRA MOVE INTO BETTER INSTABILITY...AS
WELL AS POSSIBLY LATER THIS AFTERNOON/EVENING WITH ANY ACTIVITY
THAT DEVELOPS IN THE MO RIVER VALLEY AREA AND MOVES ACROSS. HEAVY
RAIN THREAT IS STILL PRESENT AS WELL...PARTICULARLY WITH HEAVY
RAINS LAST NIGHT KEEPING THE GROUND SATURATED IN THE I-80 CORRIDOR
AS WELL AS IN THE NRN CWA.
&&
.DVN WATCHES/WARNINGS/ADVISORIES...
IA...FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH FRIDAY
EVENING FOR KEOKUK-LOUISA-MUSCATINE-SCOTT-WASHINGTON.
FLASH FLOOD WATCH THROUGH FRIDAY EVENING FOR BENTON-BUCHANAN-
CEDAR-CLINTON-DELAWARE-DUBUQUE-IOWA-JACKSON-JOHNSON-JONES-
LINN.
IL...FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH FRIDAY
EVENING FOR ROCK ISLAND-WHITESIDE.
FLASH FLOOD WATCH THROUGH FRIDAY EVENING FOR CARROLL-JO DAVIESS-
STEPHENSON.
MO...NONE.
&&
MAYESHazardous weather outlook, Aug 23, 5:00 AM CDT, 5 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 500 AM CDT THU AUG 23 2007 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-241000- BENTON IA-BUCHANAN IA-BUREAU IL-CARROLL IL-CEDAR IA-CLARK MO- CLINTON IA-DELAWARE IA-DES MOINES IA-DUBUQUE IA-HANCOCK IL- HENDERSON IL-HENRY IA-HENRY IL-IOWA IA-JACKSON IA-JEFFERSON IA- JO DAVIESS IL-JOHNSON IA-JONES IA-KEOKUK IA-LEE IA-LINN IA-LOUISA IA- MCDONOUGH IL-MERCER IL-MUSCATINE IA-PUTNAM IL-ROCK ISLAND IL- SCOTLAND MO-SCOTT IA-STEPHENSON IL-VAN BUREN IA-WARREN IL- WASHINGTON IA-WHITESIDE IL- 500 AM CDT THU AUG 23 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. A FLASH FLOOD WATCH IS IN EFFECT UNTIL 7 PM FRIDAY FOR AREAS NORTH OF A LINE FROM OSKALOOSA IOWA...TO CLINTON...AND TO MILLEDGEVILLE ILLINOIS. THE FLASH FLOOD WATCH EXPANDS TONIGHT TO INCLUDE KEOKUK...WASHINGTON...LOUISA...MUSCATINE...SCOTT...ROCK ISLAND...AND WHITESIDE COUNTIES UNTIL 7 PM FRIDAY. .DAY ONE...TODAY AND TONIGHT THE STORM PREDICTION CENTER HAS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE ENTIRE AREA. THE PRIMARY THREATS ARE HAIL AND DAMAGING WINDS. SCATTERED THUNDERSTORMS WILL BECOME MORE NUMEROUS THIS AFTERNOON AND TONIGHT AS A LARGE THUNDERSTORM COMPLEX DEVELOPS. HIGH MOISTURE LEVELS IN THE LOWER ATMOSPHERE COMBINED WITH A STATIONARY FRONT WILL ALLOW STORMS TO DEVELOP AND MOVE OVER THE SAME AREAS. THE AREA MOST AT RISK FOR HEAVY RAIN IS ALONG AND NORTH OF A LINE FROM OTTUMWA IOWA TO STERLING ILLINOIS. THE PROBABILITY IS HIGH THAT HEAVY RAIN WILL BE SEEN WITH POTENTIAL RAINFALL RATES OF UP TO 2 INCHES PER HOUR. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE STORM PREDICTION CENTER HAS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE ENTIRE AREA FRIDAY. THE PRIMARY THREATS ARE HAIL AND DAMAGING WINDS. THE THUNDERSTORM COMPLEX THAT DEVELOPS THURSDAY NIGHT WILL SLOWLY MOVE ACROSS THE AREA ON FRIDAY. HEAVY RAIN AND POTENTIAL FLASH FLOODING ARE POSSIBLE NORTH OF AN OTTUMWA TO STERLING LINE. YET ANOTHER THUNDERSTORM COMPLEX WILL DEVELOP FRIDAY NIGHT ACROSS EASTERN KANSAS AND WESTERN MISSOURI. CURRENT INFORMATION SUGGESTS THAT THIS THUNDERSTORM COMPLEX WILL AFFECT AREAS SOUTH OF INTERSTATE 80. A POTENTIALLY DANGEROUS SITUATION IS SETTING UP STARTING THIS WEEKEND AND CONTINUING INTO NEXT WEEK REGARDING AREA RIVERS. AS EACH ADDITIONAL ROUND OF HEAVY RAIN MOVES ACROSS IOWA...MORE OF THE RAINFALL WILL RUN OFF INTO AREA RIVERS AND PUSH RIVER LEVELS HIGHER. FLOODING OF VARYING MAGNITUDES IS LIKELY ON ALL OR PARTS OF THE WAPSIPINICON...CEDAR...PECATONICA...ROCK...AND IOWA RIVERS. SIGNIFICANT RISES ARE EXPECTED ON THE MISSISSIPPI RIVER WITH MINOR FLOODING POSSIBLE FROM THE QUAD CITIES ON SOUTH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT. SPOTTERS AND EMERGENCY MANAGERS ARE ENCOURAGED TO REPORT HEAVY RAINFALL AMOUNTS AND FLOODING OVER THE NEXT SEVERAL DAYS. 08
In the hours before
Local storm report, Aug 23, 7:03 AM CDT, 3 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
703 AM CDT THU AUG 23 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN 1 N GERMAN VALLEY 42.22N 89.47W
08/23/2007 M1.26 INCH STEPHENSON IL TRAINED SPOTTER
&&
ELLIOTTLocal storm report, Aug 23, 7:18 AM CDT, 3 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
718 AM CDT THU AUG 23 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 AM HEAVY RAIN 4 E WHAT CHEER 41.41N 92.28W
08/23/2007 M1.11 INCH KEOKUK IA TRAINED SPOTTER
24 HOUR AMOUNT.
&&
ELLIOTTLocal storm report, Aug 23, 7:44 AM CDT, 3 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
744 AM CDT THU AUG 23 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0743 AM HEAVY RAIN PARK VIEW 41.69N 90.54W
08/23/2007 M2.20 INCH SCOTT IA NWS EMPLOYEE
24 HOUR TOTAL.
&&
ELLIOTTLocal storm report, Aug 23, 8:22 AM CDT, 2 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
822 AM CDT THU AUG 23 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 AM HEAVY RAIN ELDRIDGE 41.64N 90.57W
08/23/2007 M2.59 INCH SCOTT IA NWS EMPLOYEE
TOTAL SINCE 6 PM.
&&
ELLIOTTLocal storm report, Aug 23, 8:30 AM CDT, 2 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
830 AM CDT THU AUG 23 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0829 AM HEAVY RAIN PARK VIEW 41.69N 90.54W
08/23/2007 M2.47 INCH SCOTT IA NWS EMPLOYEE
SINCE 6PM LAST NIGHT
&&
RAYWLocal storm report, Aug 23, 9:11 AM CDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
911 AM CDT THU AUG 23 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 AM HEAVY RAIN ELDRIDGE 41.64N 90.57W
08/23/2007 M2.59 INCH SCOTT IA NWS EMPLOYEE
TOTAL SINCE 6 PM.
0615 AM FLOOD 5 E CEDAR RAPIDS 41.97N 91.58W
08/23/2007 LINN IA TRAINED SPOTTER
INDIAN CREEK FLOWING BACKWARDS DUE TO HIGH LEVEL OF WATER
IN CEDAR RIVER DOWNSTREAM.
0700 AM HEAVY RAIN 1 N GERMAN VALLEY 42.22N 89.47W
08/23/2007 M1.26 INCH STEPHENSON IL TRAINED SPOTTER
0715 AM HEAVY RAIN 4 E WHAT CHEER 41.41N 92.28W
08/23/2007 M1.11 INCH KEOKUK IA TRAINED SPOTTER
24 HOUR AMOUNT.
0743 AM HEAVY RAIN PARK VIEW 41.69N 90.54W
08/23/2007 M2.20 INCH SCOTT IA NWS EMPLOYEE
24 HOUR TOTAL.
0829 AM HEAVY RAIN PARK VIEW 41.69N 90.54W
08/23/2007 M2.47 INCH SCOTT IA NWS EMPLOYEE
SINCE 6PM LAST NIGHT
&&
ELLIOTTThe office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 22, 10:25 PM CDT | River Flood Warning | DVN | Buchanan, Linn | 23 hr |
| Aug 23, 1:12 AM CDT | Severe Thunderstorm Warning | DVN | Clinton, Scott | 48 min |
| Aug 23, 3:46 AM CDT | Flash Flood Watch | DVN | Keokuk, Louisa, Muscatine, Scott, Washington | 42 hr |
| Aug 23, 6:18 AM CDT | River Flood Advisory | DVN | Jones, Linn | 4 hr |
| Aug 23, 6:18 AM CDT | River Flood Advisory | DVN | Clinton, Scott | 4 hr |
| Aug 23, 6:18 AM CDT | River Flood Advisory | DVN | Louisa | 5 hr |
| Aug 23, 6:18 AM CDT | River Flood Advisory | DVN | Dubuque, Jackson | 3 days |
| Aug 23, 6:18 AM CDT | River Flood Advisory | DVN | Benton, Linn | 16 hr |
| Aug 23, 6:18 AM CDT | River Flood Advisory | DVN | Cedar, Johnson, Linn | 5 hr |
| Aug 23, 6:18 AM CDT | River Flood Advisory | DVN | Cedar, Louisa, Muscatine | 5 hr |
| Aug 23, 10:07 AM CDT | River Flood Warning | DVN | Jones, Linn | 26 hr |
| Aug 23, 10:07 AM CDT | River Flood Warning | DVN | Clinton, Scott | 12 days |
| Aug 23, 10:49 AM CDT | River Flood Warning | DVN | Cedar, Louisa, Muscatine | 9 days |
| Aug 23, 11:17 AM CDT | River Flood Warning | DVN | Louisa | 8 days |
| Aug 23, 11:17 AM CDT | River Flood Warning | DVN | Louisa | 9 days |
| Aug 23, 1:17 PM CDT | River Flood Warning | DVN | Muscatine, Scott | 46 hr |
| Aug 23, 1:17 PM CDT | River Flood Warning | DVN | Louisa, Muscatine | 46 hr |
| Aug 23, 1:17 PM CDT | River Flood Warning | DVN | Louisa, Muscatine | 46 hr |
| Aug 23, 1:17 PM CDT | River Flood Warning | DVN | Des Moines, Louisa | 7 days |
| Aug 23, 1:17 PM CDT | River Flood Warning | DVN | Des Moines, Louisa | 7 days |
| Aug 23, 1:17 PM CDT | River Flood Warning | DVN | Des Moines | 8 days |
| Aug 23, 1:17 PM CDT | River Flood Warning | DVN | Des Moines, Lee | 8 days |
| Aug 23, 1:17 PM CDT | River Flood Warning | DVN | Lee | 70 hr |
| Aug 23, 1:34 PM CDT | Flash Flood Warning | DVN | Cedar, Muscatine, Scott | 6 hr |
| Aug 23, 5:00 PM CDT | Severe Thunderstorm Warning | DVN | Muscatine | 60 min |
| Aug 23, 6:56 PM CDT | Severe Thunderstorm Warning | DVN | Keokuk | 64 min |
| Aug 22, 10:25 PM CDT | River Flood Warning | DVN | Whiteside | 7 days |
| Aug 23, 12:38 PM CDT | Severe Thunderstorm Warning | DVN | Henderson, Warren | 52 min |
| Aug 23, 12:42 PM CDT | Severe Thunderstorm Warning | DVN | Rock Island, Whiteside | 63 min |
| Aug 23, 1:17 PM CDT | River Flood Warning | DVN | Hancock | 7 days |
| Aug 23, 1:37 PM CDT | Severe Thunderstorm Warning | DVN | Bureau, Putnam | 53 min |
| Aug 23, 5:06 PM CDT | Severe Thunderstorm Warning | DVN | Bureau | 54 min |
| Aug 23, 5:12 PM CDT | Severe Thunderstorm Warning | DVN | Whiteside | 30 min |
| Aug 23, 5:26 PM CDT | Severe Thunderstorm Warning | DVN | Rock Island | 49 min |
Nearby
River Flood Warnings in Iowa, 2007Every river flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.